Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Diarrhea with discolored stool. Feeling weak and have headaches. Need medical attention?

Night before last diarrhea / virus hit me. I was in the bathroom every hour. For about 10 hours my stool was green/yellow/brown mixed. After that it turned to a tar/black color. I still have the diarrhea after 35 hours. I am feeling better, as being able to get out of bed & function with family, but I still feel weak & my head aches... Should I go to the doctor or is my body going to fight
Asked On : Mon, 21 Jan 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to health care magic and thank you for your question.
In my opinion you should consult your doctor. In the meantime you can do the following:
1. Start ORS (Oral rehydration salt). Normally it comes as one pack in one litre of water (cooled after boiling). This ratio should not be changed as it matches the bodies natural salt levels.
2. ORS will help you in overcoming weakness because that is occuring due to electrolytes depletion.
3. Consider starting an antibiotic.
4. Consider starting cap omeprazole 20mg,once daily. Because black colored stool show bleeding in the intestine. It is nothing to worry as it can occur as the virus/bacteria damages the gut mucosa.
5. Take soft diet and fluids.

I hope this helps you.
Answered: Sun, 17 Nov 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor